MAUDE Adverse Event Report: ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP

ENCORE MEDICAL L.P. RSP SHOULDER; STEM, HUMERAL 10MM RSP
Model Number 506-00-010
Health Effect - Clinical Code Pain (1994)
Date of Event 09/26/2017
Type of Reportable Event Serious Injury
Event or Problem Description
Revision surgery - due to the patient experiencing pain.The stem was loose; the surgeon removed everything except for the baseplate and one size 18mm screw.
 
Additional Manufacturer Narrative
The reason for this revision surgery was the patient was experiencing pain and the stem was loose.The in-vivo length of patient service for the implant was 1 year.There is no information in this complaint about any patient injuries, activities, or accidents that may have contributed to the need for this revision surgery.There are no reported pre-existing patient health conditions.The healthcare professional indicated there was another suitable device was available for use.The revision surgery was completed as intended.The device was disposed of at the hospital and not made available to djo surgical for examination a review of the implant device history records (dhr) shows that the reported component used in the previous surgery met design and manufacturing requirements.There were no non-conforming material reports (ncmrs) associated with the product that may have contributed to the event.The device was within its expiration date at the time of use during the previous surgery.Customer complaint history of the reported device showed no present trends or on-going issues that are in need of review.This event is deemed to be non-product related.The root cause of this complaint was a revision surgery due to pain and stem loosening.There are many factors that may contribute to the event that are outside the control of djo surgical are loose joints from inadequate soft tissue support, degenerative bone, patient activities or trauma.No additional information was submitted with the complaint regarding pre-existing conditions of the patient or any activities that may have contributed to the event and hence a definitive root cause cannot be determined.Inventory containment is not required as there are no indications of a product or process issue affecting implant safety or effectiveness.

Brand Name
RSP SHOULDER
Common Device Name
STEM, HUMERAL 10MM RSP
Manufacturer (Section D)
ENCORE MEDICAL L.P.
9800 metric blvd.
austin TX 78758 5445
MDR Report Key6974564
Report Number1644408-2017-00906
Device Sequence Number13936654
Product Code KWS
UDI-Device Identifier00888912024396
UDI-Public(01)00888912024396
Combination Product (Y/N)N
Initial Reporter StateCA
Initial Reporter CountryUS
PMA/510(K) Number
K051075
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2016
Device Explanted Year2017
Reporter Type Manufacturer
Report Source company representative
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 11/21/2017
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date01/24/2022
Device Model Number506-00-010
Device Catalogue Number506-00-010
Device Lot Number816C1226
Was Device Available for Evaluation? No
Was the Report Sent to FDA? No
Initial Date Received by Manufacturer 09/26/2017
Supplement Date Received by Manufacturer11/06/2017
Initial Report FDA Received Date10/24/2017
Supplement Report FDA Received Date11/21/2017
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Required Intervention;
Patient Age69 YR